Cardio Review

Next week, I have my review with my cardiology consultant. I am usually seen twice a year now. Each time I have been, I say that I want to stop the medication and each time I walk away with the knowledge that I have to continue taking them.

After 3 years, I am still struggling with the fact that I take tablets to make my heart better. I am usually anxious for a few days before these visits, as it could be life changing for me.I have not worked since 2010 because of my health. Being off the medication could make me feel how I used to feel.

Luckily, I rarely feel like I am in AF now. In the past I have gone to A & E as it knocks me off my feet. I feel dreadful with the usual symptoms of a vibration up my neck and to my jaw, being light headed, being out of breath and nauseous, It really is vile.

Over the last 3 years, my medication has changed and the dosage has been altered many times. I have been on this particular dosage for about 6 months.

Now, when I see him next week, I am going to ask if I can stop the medication, again.

I have too many thoughts running through my head, the mains ones being, the medication makes me feel foggy all of the time, but then again it is making my heart beat normally - except for the occasional ectopic beats and bouts of chest pain.

I have to weigh up the risks - continue with medication and the Warfarin - watching my lifestyle, having regular blood tests OR stop it all and see how I feel and hope that my heart doesn't go into AF.

Time will tell.

4 Replies

oldestnewest
  • Those check ups make me anxious for days too! It is awful to feel foggy or low energy from the meds but just stopping is rarely successful. Follow your cardiologists advice and maybe in addition to your meds some yoga or acupuncture might make you feel better! Good luck and let us know how your check up goes.

  • Hi SRMGrandma, it's not nice is it ? My next one is in March 2014.

  • Your query is a common issue we come across on our Patient Services helpline. I am sure your cardiologist has maintained your prescription for your benefit. However, if you feel it is impacting your life too much there are newer alternatives available.

    Ask your cardiologist if you could be considered for dabigatran or rivaroxaban. Neither of these require INR monitoring or pose dietary restrictions.

    Every patient has a unique experience with any drug. If you would like more information on either of these drugs, please email me (raj@afa.org.uk) and I could send you fact sheets that you could share with your cardiologist.

    Thanks

  • Thanks. I was told that I could stop the Warfarin as I was a low risk factor - no heart disease/older person etc. I have halved the Flecainide meds as well. If no AF in the next 4 weeks, I can stop it completely. Only time will tell and then I can consider those meds as mentioned above.

You may also like...